About a month ago I took my last (reduced) dose of Effexor XR. I began taking it shortly after my "cardiac event" in 2005 to help with the anxiety that followed (every time I got indigestion or any type of tummy or chest pain I would work myself into a full blown panic attack). I figured it's been over four years, and in partnership with my doctor, I felt it was time to ween myself off of the Mood (read: MIND) Altering Drugs.
Not sure if any of my friends, family or fellow bloggers have ever tried to get off of these things before, but I never realized that you actually go through withdrawals once you start reducing the dosage. There is fuzziness, vertigo, an inability to focus, and worst of all; little or no tolerance for STUPIDITY IN OTHERS at your workplace. While I'm sure it's not indigenous to my place of business, it's just that I have been at work all weekend (bell-to-bell both Saturday and Sunday) so it's all I have really experienced recently. I would like to think that it's NOT me, but these salespeople have been with us for a while, and have always been somewhat dependant on us (the management). I just never realized how STUPID they are... I actually thought of using some politically correct term in this post, but as I racked my brain for a more polite choice of words, all I could come up with was: stupid, Stupid, STUPID, and of course: FUCKING STUPID!
They ALL have a tendency to page me or dial my extension 30 to 60 seconds (sometimes longer) BEFORE they have actually formed the question or request in their head. They also assume that I know exactly where they are on the showroom, and that I know what piece of furniture they are referring to when they point to it (like I can see through the frigging phone).
Okay... I know, I know... It's not just them, but it doesn't make me feel better to think that my brain has been "numbified" by this crazy drug for the past 4 years to the point that I have allowed them to get away with being so dependant.
On the "up" side to all this, as with most anti-anxiety meds some of the perpetual underlying side effects (you learn to deal with) have started to fade. Michael is very happy that my libido actually "sparks" now. My short term memory has returned (I think). Some of the "arthritic" type of joint and muscle aches have gone away completely and I feel good!
I figure it took 2-3 months to have this drug reroute all those synaptic pathways in my brain when I started taking it, and that it will probably take that long for it to be reversed.
Oh, and by the way. If I ever come across as being as stupid as I have described the people above, please just shoot me!
end of rant...
Over and "Out" from Portsmouth